Prof. cautions against combination of orthodox, herbal medicines

Whatapp News

ABUJA – Prof. Martins Emeje, a Pharmacist with the National Institute for Pharmaceutical Research and Development (NIPRD) on Monday cautioned Nigerians against indiscriminate combination of orthodox and herbal medicines.
Emeje told the News Agency of Nigeria (NAN) in Abuja that combination of orthodox with herbal medicines could lead to sudden death.
According to him, combination of orthodox medicine also known as western medicine with herbal drugs could have the same chemical content which could result to over dose.
Overdose, he said, could destroy vital organs in the body.
“If one is taking orthodox medicine at the same time with herbal medicine, there is a tendency that both medicines could fight the potency of the other.
“Using orthodox medicine at the same time with herbal medicine can exaggerate the effect of the other,’’ Emeje warned.
He advised Nigerians to seek medical advice before taken herbal or non herbal medicines as both drugs have their side effects.
Emeje said majority of Nigerians were not well informed of certain drugs before taking them.
“ When one does not have the appropriate information on a drug, it is deadly or suicidal to consume it.
“One should be careful of self medication; you should seek medical experts or advice first because life does not have duplicate, ‘he said.
The professor advised overweight women who wish to reduce their weight to be cautious while consuming herbal medicines.
He said that obese women should seek `wise counsels’ before taking orthodox and herbal medicines.
“Many women have died as a result of combining drugs which are dangerous to the body.
“Some drugs cannot be combined; some should be taking with food or without food, one has to be careful.
“Several overweight women do not seek advice before combining medicines as some could be hypertensive or living with an unknown illness,’’ Emeje said.
He advised Nigerians to take their health seriously by going undertaking routine medical checkup. (NAN)

Whatapp News




Loading…